MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; NEXSYS PCS, US

HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; NEXSYS PCS, US
Model Number PCS-300-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2021, haemonetics was made aware of a donor fatality which occurred within 48 hours of an apheresis procedure utilizing the nexsys plasma collection system.Donor was a (b)(6)-year-old female who was noted to have expired on (b)(6) 2021 due to an unknown cause.She has donated since (b)(6) 2018 and donated 8-9 times per month in the past several months.Donor's last donation was (b)(6) 2021.No significant information or medical problems were noted on the date of last donation.Review of chart noted a normal physical exam (b)(6) 2021.Most recent labs and test results were also normal.Donor's record noted she had a history of anxiety, mood problems and hypertension for which she was taking zoloft, wellbutrin and metoprolol.Review of vitals were normal on date of last donation.In the past, donor was noted to have 2 out of limit pulses on (b)(6) 2019, 103 bpm and (b)(6) 2019, 123 bpm.She was also noted to have had 2 hypotensive reactions.These included a donor reaction worksheet for hypotensive/vasovagal reaction on (b)(6) 2020 and a hypotensive/vasovagal reaction that required a medical incident report and temporary deferral on (b)(6) 2020.After the medical incident donor "left ok medically" and was found to be suitable for future donations.No other significant information was obtained from reviewing donor's record.The donor did not experience any issues, events or alarms during the donation procedure and there were no issues noted with the disposables used.The plasma donation procedure was completed successfully with 800 ml of plasma collected.Donor has previously donated with no reactions.
 
Additional Manufacturer Narrative
The cause of death is unknown, however, comments from individuals on (b)(6) state that she fell asleep and never woke up.The center does not have access to the autopsy report.The center has not received any additional information on this case and no further request from the center will be made.A haemonetics field service engineer evaluated the nexsys plasma collection system used by the donor.Diagnostics, functional test and visual inspections were performed and all systems passed.The nexsys device was found to have met manufacturer specifications with no malfunction found.The status of the disposables used with the system is unknown, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor fatality was related to the device or disposables used during the plasmapheresis procedure.

Brand Name
NEXSYS PLASMA COLLECTION SYSTEM
Common Device Name
NEXSYS PCS, US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key12887496
Report Number1219343-2021-00147
Device Sequence Number13813297
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age34 YR
Patient SexFemale
Patient Weight87 KG